Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 43, NWS Louisville, KY

December 9, 2023Cumberland County, Monroe County, Kentucky

NWS Louisville, KY issued this tornado warning at Dec 9, 2023, 6:06 PM CST for Cumberland County, Monroe County, Kentucky. It was in force for 24 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2023, 6:06 PM CST (00:06 UTC)
Expired
Dec 9, 2023, 6:30 PM CST
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cumberland County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 6:06 PM CSTTORNADO9 Ne Red Boiling Spring, TNA brief EF-1 tornado touched down just south of the Kentucky border in Clay County where it blew down a few trees on Barber Shop Road. The tornado intensified as it moved northeast into Kentucky and caused significant roof and siding damage to several chicken
Dec 9, 6:07 PM CSTTORNADO4 Ese Gamaliel, KYNWS Nashville surveyed a brief EF-1 tornado that touched down just south of the Kentucky border in Clay County where it blew down a few trees on Barber Shop Road (EF-0). The tornado intensified to EF-1 as it moved northeast into Kentucky and caused significant
Dec 9, 6:07 PM CSTTORNADO4 Ese Gamaliel, KYNWS Nashville surveyed a brief EF-1 tornado that touched down just south of the Kentucky border in Clay County where it blew down a few trees on Barber Shop Road (EF-0). The tornado intensified to EF-1 as it moved northeast into Kentucky and caused significant
Dec 9, 6:29 PM CSTTSTM WND DMG6 Nw Peytonsburg, KYDelayed report. Equipment shed flipped over from thunderstorm winds. Time estimated by radar.
Dec 9, 6:29 PM CSTTSTM WND DMG6 Nw Peytonsburg, KYDelayed report. Equipment shed flipped over from thunderstorm winds. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 11:35 AM CSTTornado WatchSPC9 hr
Dec 9, 3:20 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WFUS53 KLMK 100006
TORLMK
KYC057-171-100030-
/O.NEW.KLMK.TO.W.0043.231210T0006Z-231210T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
606 PM CST Sat Dec 9 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Southeastern Monroe County in south central Kentucky...
  Central Cumberland County in south central Kentucky...

* Until 630 PM CST.
    
* At 606 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Tompkinsville, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Tompkinsville, Burkesville, Leslie, Gamaliel, Littrell, Waterview,
  Meshack, Blythe, Harlan Crossroads and Ellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3662 8584 3664 8585 3690 8535 3665 8534
      3661 8551
TIME...MOT...LOC 0006Z 244DEG 42KT 3663 8572 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BJS
2 follow-up statements
289 
WWUS53 KLMK 100020
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
620 PM CST Sat Dec 9 2023

KYC057-171-100030-
/O.CON.KLMK.TO.W.0043.000000T0000Z-231210T0030Z/
Monroe KY-Cumberland KY-
620 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHEASTERN MONROE AND CENTRAL CUMBERLAND COUNTIES...
    
At 620 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Tompkinsville, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tompkinsville, Burkesville, Leslie, Littrell, Waterview, Meshack,
Blythe, Ellington, Bow and Grider.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3671 8570 3690 8535 3665 8534 3661 8561
      3661 8563
TIME...MOT...LOC 0020Z 248DEG 37KT 3669 8557 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BJS
664 
WWUS53 KLMK 100030
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
630 PM CST Sat Dec 9 2023

KYC057-171-100039-
/O.EXP.KLMK.TO.W.0043.000000T0000Z-231210T0030Z/
Monroe KY-Cumberland KY-
630 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR SOUTHEASTERN MONROE AND CENTRAL CUMBERLAND
COUNTIES WILL EXPIRE AT 630 PM CST...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 700 PM CST for south central
Kentucky. A Tornado Watch also remains in effect until 1100 PM CST
for south central Kentucky.

LAT...LON 3671 8570 3690 8535 3665 8534 3661 8561
      3661 8563
TIME...MOT...LOC 0029Z 244DEG 42KT 3673 8548 

$$

BJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Dec 9, 6:01 PM CST, 5 minutes earlier.

Area forecast discussion, Dec 9, 6:01 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
701 PM EST Sat Dec 9 2023

...Updated Aviation Discussion...

.Short Term...(This afternoon through tonight)
Issued at 145 PM EST Sat Dec 9 2023

================================================================
Key Messages:

* Scattered strong to severe storms likely through the evening.

* Main threats with severe storms are damaging winds and
  isolated tornadoes through 10pm EST.

* Area of concern within the region is across central Kentucky.
================================================================

Environment this afternoon is slowly becoming primed for severe
weather. Low level moisture continues to stream northward as
dewpoints across south-central Kentucky climb into the low 60s. 18z
SPC Mesoanalysis parameters indicate ample effective bulk shear
(+60kts) already over the region and a tongue of +500J/KG SBCAPE is
slowly advecting in from the west. Low level shear is also
impressive, and we should see Sig-Tor parameters in excess of 1 for
much of central Kentucky for the afternoon and early evening. The
combination of shear and instability will support severe storms,
capable of damaging winds and isolated tornadoes. Any isolated
supercells able to develop ahead of the cold front will also pose a
threat for large hail. Activity is expected to grow upscale into
bowing segments or one large QLCS. SPC Tornado Watch 714 currently
impacts portions of south-central Kentucky, but this will likely
expand farther east as the severe threat evolves.

The cold front is expected to push through the region by midnight,
leaving in its wake drier and much colder air. The cold will be
quite noticeable tomorrow during the day, as high temps struggle to
climb into the low 40s, and brisk northwest winds keep wind chills
in the 30s. It's possible we may have enough low level moisture to
support a few flurries at times, but the latest 12z guidance has
come in a bit drier, so for time being have removed flurry mention
from forecast.

.Long Term...(Sunday through Friday)
Issued at 235 PM EST Sat Dec 9 2023

================================================================
Key Messages

- Dry and near-normal temperatures most of next week

- Potential for another storm system and increased rain chances
for the weekend.

================================================================

Much of the weather for next week will be dry and fairly seasonable
as the upper-level pattern flattens out and becomes more zonal over
the Ohio Valley as sfc high pressure builds in and dominates for the
bulk of the long term. Flow aloft will remain northwest over the
Ohio Valley for Monday, continue to advect in cold dry air. Highs
will remain below normal in the low 40s and morning lows in the mid
20s. Temperatures will start to warm back to near normal as the
upper-flow begins to become more zonal Tuesday into the middle of
the week. While ridging begins to develop over the central and
eastern two-thirds another area of sfc high pressure will build in
over the Ohio Valley Wednesday through Friday. Temperatures will
remain near or slightly above normal ranging from the upper 40s on
Wednesday to the low mid 50s on Friday with overnight lows mid 20s
to low 30s.

There continues to be strong model uncertainty with the next
possible system for the start of next weekend. While both the
EURO/GFS deterministic show a potential cutoff low developing in
southern stream of the jet, they differ significantly on propagation
and even the development of the next system for Saturday. For now
stayed with NBM guidance which is trending closer to the EURO
solution for this time frame with increasing PoPs for Saturday.

&&

.Aviation...(00Z TAF Issuance)
Issued at 700 PM EST Sat Dec 9 2023

Cold front moving across the region is bringing showers and
thunderstorms across the area, which is expected to continue for the
next 3 hours.  The strongest storms will impact terminals along the
Cumberland Parkway and south.

Once storms pass later this evening, widespread MVFR is expected
across the region. Drier air moves in behind the cold front
tonight, and while cloud heights will be in MVFR levels, clouds
may clear out to scattered and thus VFR conditions. Winds will
stay out of the northwest through the remainder of the period
behind the front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...DM
Aviation...MK
Hazardous weather outlook, Dec 9, 3:42 PM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
442 PM EST Sat Dec 9 2023

INZ076>079-083-084-089>092-KYZ023>025-029>043-045>049-056-057-102145-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Bullitt-
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington KY-Mercer-Jessamine-Clark KY-Garrard-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Lancaster, and Richmond
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ054-055-065>067-077-078-081-082-102145-
Marion-Boyle-Taylor-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Lebanon, Danville, Campbellsville, Liberty,
Stanford, Columbia, Jamestown, Burkesville, and Albany
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

...TORNADO WATCH 715 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026>028-053-061>064-070>076-102145-
Ohio-Grayson-Hardin-Larue-Butler-Edmonson-Hart-Green-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-
Including the cities of Hartford, Leitchfield, Elizabethtown,
Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, and Edmonton
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

...TORNADO WATCH 714 IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS
EVENING...

This hazardous weather outlook is for portions Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KDW

In the hours before

Local storm report, Dec 9, 4:01 PM CST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
501 PM EST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tstm Wnd Dmg     3 SSE Bowling Green     36.94N 86.41W
12/09/2023                   Warren             KY   Emergency Mngr

            Roof damage to hotel.

&&

MK
Special weather statement, Dec 9, 4:23 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
523 PM EST Sat Dec 9 2023

KYZ034>036-039-092300-
Shelby KY-Scott KY-Franklin KY-Anderson KY-
523 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT EASTERN SHELBY...WESTERN
SCOTT...NORTH CENTRAL ANDERSON AND FRANKLIN COUNTIES THROUGH 600 PM
EST...

At 522 PM EST, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Frankfort, Shelbyville, Stamping Ground, Longlick,
Slickway, Harvieland, Elmville, Old Christianburg and Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3824 8453 3818 8471 3819 8473 3814 8486
      3813 8487 3804 8512 3809 8524 3818 8530
      3837 8491 3835 8489 3836 8484 3834 8478
      3837 8471 3842 8465
TIME...MOT...LOC 2222Z 242DEG 47KT 3814 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EBW
Special weather statement, Dec 9, 4:35 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
535 PM EST Sat Dec 9 2023

KYZ027-028-092300-
Grayson KY-Hardin KY-
535 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT GRAYSON AND SOUTHWESTERN HARDIN
COUNTIES THROUGH 600 PM EST/500 PM CST/...

At 534 PM EST/434 PM CST/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Leitchfield, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leitchfield, Clarkson, Caneyville, Rock Creek, Seven Corners, Saint
Paul, Eastview, Peonia, Flint Hill and Pine Knob.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
central Kentucky.

&&

LAT...LON 3751 8654 3757 8641 3757 8639 3756 8637
      3757 8637 3756 8635 3759 8635 3759 8633
      3758 8631 3760 8627 3764 8625 3770 8611
      3745 8596 3745 8604 3744 8605 3743 8603
      3741 8604 3735 8646
TIME...MOT...LOC 2234Z 249DEG 41KT 3746 8642

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJP
Special weather statement, Dec 9, 4:42 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM EST Sat Dec 9 2023

INZ090-KYZ028>030-092315-
Harrison IN-Jefferson KY-Bullitt KY-Hardin KY-
542 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON...NORTHWESTERN BULLITT AND NORTH CENTRAL
HARDIN COUNTIES THROUGH 615 PM EST...

At 542 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles east of Brandenburg, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Shively, Shepherdsville, Pioneer Village, Hollyvilla,
South Park View, Valley Station, Pleasure Ridge Par, Pleasure Ridge
Park and Fairdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EST for central
Kentucky.

&&

LAT...LON 3798 8558 3794 8599 3800 8600 3799 8603
      3796 8603 3796 8605 3797 8606 3800 8608
      3801 8610 3806 8612 3821 8575
TIME...MOT...LOC 2242Z 253DEG 40KT 3802 8605

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJP
Special weather statement, Dec 9, 5:33 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
633 PM EST Sat Dec 9 2023

KYZ028-029-045-053-100000-
Bullitt KY-Nelson KY-Larue KY-Hardin KY-
633 PM EST Sat Dec 9 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NELSON...
NORTHWESTERN LARUE...SOUTH CENTRAL BULLITT AND EAST CENTRAL HARDIN
COUNTIES THROUGH 700 PM EST...

At 633 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Elizabethtown to 6 miles
north of Hodgenville. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bardstown, Lebanon Junction, New Haven, Fairfield, Lyons, Blue Gap,
Samuels Field Airport, Deatsville, Bellwood and Culvertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EST for central
Kentucky.

&&

LAT...LON 3796 8542 3794 8540 3794 8538 3770 8547
      3758 8586 3780 8575 3796 8544
TIME...MOT...LOC 2333Z 240DEG 37KT 3777 8572 3766 8576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EBW
Special weather statement, Dec 9, 6:01 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
601 PM CST Sat Dec 9 2023

KYZ064-074-076-077-100030-
Metcalfe KY-Barren KY-Adair KY-Green KY-
601 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GREEN...EAST
CENTRAL BARREN...SOUTHWESTERN ADAIR AND METCALFE COUNTIES THROUGH 630
PM CST...

At 600 PM CST, Doppler radar was tracking a strong thunderstorm near
Glasgow, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Glasgow, Edmonton, Pickett, Eighty Eight, Portland, Curtis, Little
Barren, Roseville, Node and Coral Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CST for south central
and central Kentucky. A Tornado Watch also remains in effect until
1100 PM CST for south central Kentucky.

&&

LAT...LON 3686 8592 3702 8597 3720 8546 3697 8537
TIME...MOT...LOC 0000Z 253DEG 50KT 3697 8585

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:01 PM CSTSpecial Weather StatementLMKBarren, Metcalfe29 min
Dec 9, 6:27 PM CSTSevere Thunderstorm Warning Considerable damage threatLMKClinton, Cumberland, Monroe, Russell33 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.